Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 151, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2017, 7:14 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 15, 2017, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:15 PM CDT | HAIL 1 | 1 W Clarendon, TX | |
| Jun 15, 7:15 PM CDT | HAIL 1.25 | 1 W Clarendon, TX | CORRECTED SIZE |
| Jun 15, 7:16 PM CDT | HAIL 1.75 | 1 Sw Clarendon, TX | |
| Jun 15, 7:18 PM CDT | HAIL 1.75 | Clarendon, TX | |
| Jun 15, 7:20 PM CDT | HAIL 1.75 | Clarendon, TX | |
| Jun 15, 7:20 PM CDT | HAIL 2.5 | 1 S Clarendon, TX | TENNIS BALL SIZE HAIL SOUTH OF CLARENDON ON HWY 70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 2533 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
708
WUUS54 KAMA 160014
SVRAMA
TXC087-129-160100-
/O.NEW.KAMA.SV.W.0151.170616T0014Z-170616T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
714 PM CDT THU JUN 15 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Collingsworth County in the Panhandle of Texas...
Central Donley County in the Panhandle of Texas...
* Until 800 PM CDT
* At 714 PM CDT, a severe thunderstorm was located over Lelia Lake,
or 6 miles east of Clarendon, moving east at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Clarendon, Hedley, Dozier, Lelia Lake, Quail and Greenbelt Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3487 10109 3496 10109 3501 10096 3504 10081
3512 10035 3485 10028 3478 10105
TIME...MOT...LOC 0014Z 258DEG 37KT 3492 10078
HAIL...1.25IN
WIND...<50MPH
$$
DGW4 follow-up statements
798
WWUS54 KAMA 160018
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
718 PM CDT THU JUN 15 2017
TXC087-129-160100-
/O.CON.KAMA.SV.W.0151.000000T0000Z-170616T0100Z/
Collingsworth TX-Donley TX-
718 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN COLLINGSWORTH AND CENTRAL DONLEY COUNTIES...
At 718 PM CDT, a severe thunderstorm was located near Lelia Lake, or
9 miles east of Clarendon, moving east at 45 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Clarendon, Hedley, Dozier, Lelia Lake, Quail and Greenbelt Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3487 10109 3496 10109 3501 10096 3504 10081
3512 10035 3485 10028 3478 10105
TIME...MOT...LOC 0018Z 258DEG 37KT 3493 10073
HAIL...1.75IN
WIND...<50MPH
$$
DGW820
WWUS54 KAMA 160031
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
731 PM CDT THU JUN 15 2017
TXC087-129-160100-
/O.CON.KAMA.SV.W.0151.000000T0000Z-170616T0100Z/
Collingsworth TX-Donley TX-
731 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...
At 731 PM CDT, a severe thunderstorm was located 7 miles northeast of
Hedley, or 15 miles north of Memphis, moving east at 45 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hedley, Dozier, Lelia Lake and Quail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3504 10081 3512 10035 3485 10028 3482 10085
TIME...MOT...LOC 0031Z 258DEG 37KT 3496 10057
HAIL...1.75IN
WIND...<50MPH
$$
DGW192 WWUS54 KAMA 160042 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 742 PM CDT THU JUN 15 2017 TXC087-129-160100- /O.CON.KAMA.SV.W.0151.000000T0000Z-170616T0100Z/ Collingsworth TX-Donley TX- 742 PM CDT THU JUN 15 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN COLLINGSWORTH AND EAST CENTRAL DONLEY COUNTIES... At 741 PM CDT, a severe thunderstorm was located 5 miles north of Quail, or 15 miles northwest of Wellington, moving east at 45 mph. HAZARD...Half dollar size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Hedley, Dozier, Lelia Lake and Quail. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3512 10035 3485 10028 3486 10078 3505 10076 TIME...MOT...LOC 0041Z 258DEG 37KT 3498 10044 HAIL...1.25IN WIND...<50MPH $$ DGW
263
WWUS54 KAMA 160046
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
746 PM CDT THU JUN 15 2017
TXC087-129-160100-
/O.CON.KAMA.SV.W.0151.000000T0000Z-170616T0100Z/
Collingsworth TX-Donley TX-
746 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN COLLINGSWORTH AND EAST CENTRAL DONLEY COUNTIES...
At 745 PM CDT, a severe thunderstorm was located 5 miles north of
Quail, or 13 miles northwest of Wellington, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Hedley, Quail and Dozier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3512 10035 3485 10028 3486 10068 3506 10069
TIME...MOT...LOC 0045Z 258DEG 37KT 3499 10038
HAIL...1.25IN
WIND...60MPH
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:28 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 6:28 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
628 PM CDT Thu Jun 15 2017
.UPDATE...
Have started to remove counties from the Severe Thunderstorm
Watch. Diurnally driven convection should be reduced in areal
extent as we move towards sunset. A convergence of an outflow
boundary and retreating dryline has allowed for some recent
development, but this should be short lived. Will continue to
monitor trends and trim as needed.
&&
.AVIATION...
VFR conditions are expected to prevail for the 00Z TAF cycle. The
only concern will be for convection within the first 3 hours. A
convergence of boundaries is currently ongoing which could
initiate storms near the KAMA terminal. Do no think KAMA will be
impacted directly, but it could be within 5 miles if anything
developed. By 03Z at the latest, all convection will either end or
be well removed from the TAF locations.
&&
.PREV DISCUSSION... /Issued 204 PM CDT Thu Jun 15 2017/
DISCUSSION...
Convective initiation is underway across the southern Texas
Panhandle. Latest visible imagery (and looking out the window)
shows a rapidly developing CU field with some decent vertical
growth. LAPS CAPE analysis shows 3000-3500 J/kg for these
developing storms to work with while deep layer shear being fairly
limited of 20-25kt. This continues to support the advertised
threats of large hail being the primary hazard with severe storms
today. There is also a damaging wind threat due to elevated cloud
bases and forecast inverted-v soundings. Once storms develop, we
do expect storms to be of the discrete variety and will quickly
move across the eastern Panhandles. CAMs show that convection
could exit the area as early at 7PM but some linger things until
9/10PM. The tornado threat is extremely low due to high cloud
bases and weak low level shear.
Friday and Saturday remain the warmest days of the week with
triple digits likely. With this forecast package, we will issue
heat advisories for both days. Friday will be limited to the
southwestern Texas Panhandle and the Palo Duro Canyon for high
temperatures of 105. On Saturday, a greater portion of the area
will be under a heat advisory as highs reach into the 105 to 110
degree range. These hot temperatures wont last long as we will see
a strong cold front sweep across the area late Saturday night
into Sunday morning. This front will limit high temperatures to
near normal for Sunday (80s).
As we move into next week we will see northwest flow aloft which
will keep the chance for off and on storms in the forecast. Have
kept chances low for now as it will depend on all the factors to
line up for storms to form.
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory from noon to 9 PM CDT Saturday for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...
Hansford...Hartley...Hutchinson...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman.
Heat Advisory from 2 PM to 7 PM CDT Friday for the following
zones: Deaf Smith...Oldham...Randall.
OK...Heat Advisory from noon to 9 PM CDT Saturday for the following
zones: Texas.
&&
14Hazardous weather outlook, Jun 15, 2:13 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 213 PM CDT Thu Jun 15 2017 OKZ001>003-TXZ001>020-160815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 213 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to develop across mainly the eastern sections of the Oklahoma and Texas Panhandles this afternoon. Once they form they will likely become severe with large hail, 2 inches or larger in diameter, along with damaging winds as the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High temperatures may approach or exceed 105 degrees across parts of the Oklahoma and Texas Panhandles both Friday and Saturday afternoons. A Heat Advisory has been issued for both days. Thunderstorms may be possible Tuesday night across the Oklahoma and Texas Panhandles. Any storms that develop should remain just below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon.
In the hours before
Local storm report, Jun 15, 4:54 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 6 ESE CLARENDON 34.90N 100.79W
06/15/2017 E0.75 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700683
TLHLocal storm report, Jun 15, 4:58 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL N CLARENDON 34.94N 100.89W
06/15/2017 E0.75 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700684
TLHSpecial weather statement, Jun 15, 4:58 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
458 PM CDT THU JUN 15 2017
TXZ019-152245-
Donley TX-
458 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONLEY COUNTY UNTIL 545
PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Brice, or 12 miles south of Clarendon, moving east
at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clarendon, Hedley and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10104 3483 10103 3496 10089 3489 10054
3475 10054
TIME...MOT...LOC 2158Z 289DEG 21KT 3476 10093
GuerreroLocal storm report, Jun 15, 6:05 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 3 SSE CODMAN 35.60N 100.74W
06/15/2017 E2.50 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1700685
TLHSpecial weather statement, Jun 15, 6:24 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Amarillo TX 624 PM CDT THU JUN 15 2017 TXZ018-019-160000- Donley TX-Armstrong TX- 624 PM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES UNTIL 700 PM CDT... At 623 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Wayside, or 21 miles north of Silverton, moving east at 30 mph. Dime size hail will be possible with this storm. This storm will remain over mainly rural areas of southern Armstrong and southwestern Donley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3483 10153 3500 10107 3475 10096 3475 10147 TIME...MOT...LOC 2323Z 250DEG 25KT 3479 10132 DGW
Special weather statement, Jun 15, 6:59 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
659 PM CDT THU JUN 15 2017
TXZ018-019-160030-
Donley TX-Armstrong TX-
659 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND
SOUTHWESTERN DONLEY COUNTIES UNTIL 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Goodnight, or 15 miles west of Clarendon, moving
northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Clarendon and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3475 10118 3475 10144 3491 10142 3501 10131
3510 10104 3489 10083
TIME...MOT...LOC 2359Z 240DEG 24KT 3487 10115
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:36 PM CDT | Special Weather Statement | AMA | Armstrong | 24 min |
| Jun 15, 7:57 PM CDT | Special Weather Statement | AMA | Collingsworth | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.